MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator did not continue to deliver breaths post suction.The patient was removed from the ventilator and placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.It was reported that while in use on a patient, the 840 ventilator did not continue to deliver breaths post suction.When the biomed reached out to technical support personnel for help, the technical support personnel informed the biomed that unit reached the end of service (eos).Biomed later reported the unit will be retired.As no additional information indicating a potential cause for the event was made available after good faith efforts, the cause of the event could not be determined.A review of recent service history records indicates medtronic has not recently serviced the unit, so there is no indication this event was related to servicing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20866135
Report Number8020893-2024-00410
Device Sequence Number18298178
Product Code CBK
UDI-Device Identifier10884521181045
UDI-Public10884521181045
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown